MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 5MM; SCREW FIXATION INTRAOSSEOUS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 5MM; SCREW FIXATION INTRAOSSEOUS
Model Number 04.503.225.01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A very small fragment of the ti matrixmidface screw self-drilling 5 mm (p/n 04.503.225.01, lot # unk) screw head, approximately 2.6 mm x 1.0 mm x 0.9 mm (ca818), was returned.The rest of the screw fragment(s) was not returned.The transverse fractures were at the neck of the screw and the mid-line of the cruciform drive.Dimensional inspection could not be conducted due to post manufacturing damage and missing fragments.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the ti matrixmidface screw self-drilling 5 mm (p/n 04.503.225.01, lot # unk) as only a fragment of the broken screw was returned.The transverse fractures were at the neck of the screw and the midline of the cruciform drive.No definitive root cause could be determined.It is possible that excessive torque / force was encountered.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during on a zygomaticomaxillary complex fracture procedure, while the surgeon was screwing the titanium matrixmidface screws self-drilling into an unknown 8 mm orbital rim plate, as the screws self-drilling was close to completion, a piece of the screws self-drilling chipped off.The sales consultant had the little piece of the screw head and a very small fragment.The procedure was completed using additional self-drilling screws.Fragments generated from a broken device and were removed.There was no surgical delay.Surgery successfully completed.Patient outcome completed.Concomitant devices reported: unk - plates: matrix orbital (part # unknown; lot # unknown; quantity 1).This report is for one (1) ti matrixmidface screw self-drilling 5 mm.This is report 1 of 1 for (b)(4).

Brand Name
TI MATRIXMIDFACE SCREW SELF-DRILLING 5MM
Common Device Name
SCREW FIXATION INTRAOSSEOUS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8945316
Report Number2939274-2019-60204
Device Sequence Number2520911
Product Code DZL
UDI-Device Identifier10887587019147
UDI-Public(01)10887587019147
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083388
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.225.01
Device Catalogue Number04.503.225.01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2019
Initial Report FDA Received Date08/29/2019
Patient Sequence Number1
Patient Age50 YR